Alert archive / North Dakota / River Flood Warnings in 2013
River Flood Warning 60, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 21, 2013, 12:49 PM CDT for Richland County, North Dakota. It took effect at Jun 23, 2013, 5:30 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2013, 12:49 PM CDT (17:49 UTC)
- In effect from
- Jun 23, 2013, 5:30 PM CDT
- Expired
- Jun 26, 2013, 11:48 PM CDT
- In force
- 3 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 143 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wild Rice River (ND) near Abercrombie (ABRN8).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05053000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 21, 12:43 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 21, 12:43 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1243 PM CDT FRI JUN 21 2013
.UPDATE...
ISSUED AT 1243 PM CDT FRI JUN 21 2013
CURRENT VIS SHOWING WESTERN ZONES BEGINNING TO HAVE MID/HIGH CLOUD
ADVECT IN FROM WEST WITH VALLEY ON EAST MOSTLY CLEAR. WHEN
COMPARING GFS...NAM...AND 00Z ECMWF...ALL THREE FOCUS THE BEST SFC
BASED CAPES OVER SOUTH DAKOTA WITH NORTH DAKOTA GENERALLY IN THE
1K TO 3K J/KG RANGE. HOWEVER...NAM IS THE ONLY ONE BRINGING HIGHER
CAPES TO THE NORTHWEST MINNESOTA REGION...WHERE CLEAR SKIES REMAIN
AND DEW POINTS ARE CLIMBING INTO THE MID 60S. WILL NEED TO WATCH
THIS AREA FOR CONVECTION LATER THIS AFTN. OVERALL FOR POPS THROUGH
EVENT MAINTAINING ECMWF-FLAVORED CONTINUITY UNTIL 12Z RUN COMES IN
AND CAN COMPARE TO NAM/GFS FOR SAT AND SUN. HAVE MADE SOME POP
ADJUSTMENTS BUT NOT CONFIDENT ENOUGH WITH ANY MODEL TO INCLUDE
LIKELY BREAKS IN ACTIVITY OVER THE NEXT TWO DAYS...SO IN GENERALLY
PLAN ON KEEPING CHANCE POPS AT A MINIMUM THROUGH THE WKND...AGAIN
PENDING 12Z ECMWF GUIDANCE.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 359 AM CDT FRI JUN 21 2013
UPPER LEVEL LOW PRESSURE TROUGH OVER THE PACIFIC NORTHWEST FORECAST
WILL EJECT A SHORT WAVE ACROSS ND/SOUTHERN MAN LATE SUN NIGHT WHILE
ORIGINAL LOW REMAINS OVER ALTA. UPPER AIR BECOMES MORE PROGRESSIVE
THEREAFTER AS SHORT WAVES MOVE IN FROM THE WEST COAST. WATER VAPOR
LOOP INDICATED A SHORT WAVE/JET STREAK OVER WESTERN MN.
MODELS PLACE MOST UNSTABLE AIR FOR TOMORROW NIGHT OVER THE SOUTHERN
RED RIVER VALLEY. ANOTHER SHORT WAVE FORECAST TO MOVE THROUGH FRI
NIGHT. WILL PREFER THE ECMWF. MODEL CROSS SECTION INDICATES
DIFFERENTIAL THETA-E ADVECTION WILL BE POSSIBLE FOR FRI NIGHT AND SO
WILL THE THREAT FOR WIND.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 359 AM CDT FRI JUN 21 2013
SATURDAY NIGHT THROUGH SUNDAY NIGHT
ANOTHER SHORT FORECAST FOR SAT NIGHT AND PRECIPITATION WOULD BE MOST
LIKELY ACROSS THE SOUTHERN RED RIVER VALLEY.
WITH PRECIPITATION EXPECTED FOR THE NEXT COUPLE NIGHT MAINLY OVER
THE SOUTHEAST HALF OR TWO THIRDS OF THE AREA...HAVE EXPANDED THE
FLASH FLOOD WATCH FOR EASTERN ZONES.
MONDAY-THURSDAY...MODELS IN AGREEMENT THAT THE PERIOD WILL BEGIN
WITH SOUTHWEST FLOW ALOFT AND TRANSITION TO NORTHWEST FLOW ALOFT AS
AN UPPER RIDGE BUILDS ACROSS THE WESTERN CONUS. TIMING OF SHORTWAVES
WITHIN THIS FLOW HARD TO DETERMINE...AND MODELS EACH HAVE THEIR OWN
IDEA. MONDAY SHOULD BE DRY...WITH INCREASING THUNDER CHANCES FOR THE
REMAINDER OF THE WEEK. TEMPERATURES NEAR NORMAL VALUES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1243 PM CDT FRI JUN 21 2013
CU FIELD HAS DEVELOPED EARLY THIS AFTERNOON IN THE 2K FT
RANGE WITH CI BLOWOFF FROM CONVECTION ACROSS SW ND AND SD. EXPECT
VFR CONDS THRU THE AFTN AND EVENING WITH PERIODS OF MVFR TONIGHT
DURING TSTMS. WINDS WILL BE MAINLY NE EXCEPT FOR ELY AT KBJI WITH
ALL SITES BECOMING SE AFTER 03Z SAT. CONVECTION SHUD IMPACT THE FAR
SRN VALLEY THIS EVENING WITH CONTINUED DEVELOPMENT THAT WILL
AFFECT ALL SITES AFTER 05Z. MOST PRECIP SHOULD BE EAST OF BJI LATER
SAT MORNING.
&&
.HYDROLOGY...
ISSUED AT 943 AM CDT FRI JUN 21 2013
ANOTHER ROUND OF HEAVY RAINFALL STRUCK AGAIN LAST NIGHT...WITH
SEVERAL LOCATIONS SOUTH OF THE HIGHWAY 200 CORRIDOR SEEING 2 TO 5
INCHES OF RAINFALL DURING THE PAST FEW DAYS. FLASH FLOOD AND AREAL
FLOOD WARNINGS HAVE BEEN ONGOING THIS MORNING ACROSS THE SOUTHERN
FORECAST AREA...AND THERE HAVE BEEN RIVERS ALONG SOME OF THE RIVERS
IN THAT AREA. SEVERAL RIVER POINTS HAVE FLOOD WATCHES AND ARE IN THE
PROCESS OF BEING UPDATED WITH INCOMING PRECIP REPORTS. WITH ANOTHER
ROUND OF THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AGAIN
OVER THE SOUTHERN RED RIVER VALLEY...THE WATER SITUATION COULD BE
EXACERBATED. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
FORECAST AREA.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MNZ001>009-013>017-
022>024-027>032-040.
&&
UPDATE...SPEICHER
SHORT TERM...HOPPES
LONG TERM...HOPPES/TG
AVIATION...FRAZIER
HYDROLOGY...JRHazardous weather outlook, Jun 21, 7:00 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT FRI JUN 21 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 700 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED LATER THIS AFTERNOON AND TONIGHT OVER ALL OF EASTERN NORTH DAKOTA AND NORTH WEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL BE MOST LIKELY AFTER 4 PM CDT. THE STORMS WILL LIKELY PRODUCE SOME LARGE HAIL AND DAMAGING HAIL AND A TORNADO. ALSO LOCALLY HEAVY RAIN CAN BE EXPECTED. AN AREA OF MOIST UNSTABLE AIR WILL REMAIN OVER SOUTH DAKOTA AND CENTRAL MINNESOTA AND AREAS TO THE SOUTH. UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE NORTHERN PLAINS AND BRING UNSTABLE AIR NORTHWARD AND PRODUCE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ROUGHLY SOUTH AND EAST OF A LINE FROM TURTLE RIVER TO FOSSTON MINNESOTA TO VALLEY CITY NORTH DAKOTA LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. THE STORMS WILL PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO OCCUR. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND PRODUCE THE SEVERE WEATHER. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ROUGHLY SOUTH OF A LINE FROM KEELIHER TO SABIN MINNESOTA TO HANKINSON NORTH DAKOTA. THE STORMS WILL PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL LIKELY BE ONGOING SUNDAY MORNING AND SHIFT EAST OF THE AREA SUNDAY AFTERNOON. LOCALLY HEAVY RAIN WILL CONTINUE TO BE A THREAT. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND PRODUCE THE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 21, 10:50 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1050 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 10 N BATTLE LAKE 46.43N 95.72W
06/20/2013 E1.00 INCH OTTER TAIL MN PUBLIC
PEA TO QUARTER SIZED HAIL AT MOLLS BERRY FARM
&&
JKAISERLocal storm report, Jun 21, 11:27 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1127 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG DAVENPORT 46.71N 97.07W
06/20/2013 CASS ND TRAINED SPOTTER
TREE DOWN AT FARMSTEAD WITH LOTS OF SMALLER BRANCHES
DOWN. TIME ESTIMATED FROM RADAR.
&&
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:18 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 57 min |
| Jun 20, 8:09 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 66 min |
| Jun 20, 8:35 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 55 min |
| Jun 20, 8:49 PM CDT | Special Weather Statement | FGF | Clay | 56 min |
| Jun 20, 9:04 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 56 min |
| Jun 20, 9:09 PM CDT | Areal Flood Advisory | FGF | Clay | 15 hr |
| Jun 20, 9:14 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 61 min |
| Jun 20, 9:27 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 63 min |
| Jun 20, 9:35 PM CDT | River Flood Watch | FGF | Wilkin | 6 days |
| Jun 20, 9:35 PM CDT | River Flood Watch | FGF | Clay | 4 days |
| Jun 20, 9:35 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 55 min |
| Jun 20, 9:46 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 59 min |
| Jun 20, 10:05 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 55 min |
| Jun 20, 10:55 PM CDT | Areal Flood Warning | FGF | Becker, Clay, Otter Tail | 13 hr |
| Jun 20, 11:04 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 41 min |
| Jun 21, 12:16 AM CDT | Severe Thunderstorm Warning | FGF | Grant | 59 min |
| Jun 21, 2:57 AM CDT | Areal Flood Advisory | FGF | Becker, Hubbard, Otter Tail, Wadena | 9 hr |
| Jun 21, 12:49 PM CDT | River Flood Warning | FGF | Wilkin | 7 days |
| Jun 21, 12:49 PM CDT | River Flood Warning | FGF | Clay | 14 days |
| Jun 21, 12:49 PM CDT | River Flood Warning | FGF | Clay | 7 days |
| Jun 21, 12:49 PM CDT | River Flood Warning | FGF | Clay | 4 days |
| Jun 21, 12:49 PM CDT | River Flood Warning | FGF | Clay | 67 hr |
| Jun 20, 7:25 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Steele | 50 min |
| Jun 20, 7:39 PM CDT | Special Weather Statement | FGF | Traill | 66 min |
| Jun 20, 7:47 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 58 min |
| Jun 20, 8:12 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 48 min |
| Jun 20, 8:42 PM CDT | Flash Flood Warning | FGF | Barnes | 15 hr |
| Jun 20, 9:20 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 40 min |
| Jun 20, 9:44 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 46 min |
| Jun 20, 10:17 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 58 min |
| Jun 20, 10:44 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Sargent | 61 min |
| Jun 20, 11:31 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland | 59 min |
| Jun 21, 1:18 AM CDT | Areal Flood Advisory | FGF | Benson | 11 hr |
| Jun 21, 12:03 PM CDT | Areal Flood Advisory | FGF | Barnes | 19 hr |
Nearby
River Flood Warnings in North Dakota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.